English   español  
Please use this identifier to cite or link to this item: http://hdl.handle.net/10261/103038
Share/Impact:
Statistics
logo share SHARE logo core CORE   Add this article to your Mendeley library MendeleyBASE

Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Exportar a otros formatos:

Title

Biometric relationships in earthworms (Oligochaeta)

AuthorsJiménez, Juan J. ; Mamolar, Estefanía; Lavelle, Patrick
Keywordsearthworms
oligochaeta
biomass
regression
population ecology
Issue DateJan-2000
PublisherElsevier
CitationEuropean Journal of Soil Biology 36(1): 45-50 (2000)
AbstractDigging and hand-sorting of soil blocks is a very widespread method in the study of earthworm communities. One disadvantage of this method is that it is very time consuming and often many earthworms are incomplete because they were cut by the digging tools. When authors report earthworm biomass, no mention is made of the assessment of any relationship between the mass of those cut earthworms and their overall weight. In such cases, biomass is generally underestimated. In this paper, our objective was to propose a new method to estimate the weight of incomplete earthworms on the basis of preclitellar diameter and its usefulness for studying the dynamics of earthworm populations. Complete earthworms were collected from samplings performed in native savannahs and man-made pastures of the eastern plains of Colombia and from a poplar grove (Populus sp.) in Central Spain. A strong correlation between the preserved fresh weight and the maximum preclitellar diameter was found for all the species studied. Three types of models have provided a convenient method to estimate earthworm biomass: (i) linear for almost all the species; (ii) exponential for a large Neotropical anecic species, Martiodrilus carimaguensis (Glossoscolecidae); and (iii) second degree polynomic equation.
Description15 páginas, 1 tabla, 2 figuras
Publisher version (URL)http://dx.doi.org/10.1016/S1164-5563(00)01047-5
URIhttp://hdl.handle.net/10261/103038
DOI10.1016/S1164-5563(00)01047-5
ISSN1164-5563
E-ISSN1778-3615
Appears in Collections:(IPE) Artículos
Files in This Item:
File Description SizeFormat 
Jimenez_et_al_EJSB2000.pdf242,8 kBAdobe PDFThumbnail
View/Open
Show full item record
Review this work
 

Related articles:


WARNING: Items in Digital.CSIC are protected by copyright, with all rights reserved, unless otherwise indicated.